Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Help, please, Doctors. Effexor and ?? question

Posted by JohnL on June 11, 1999, at 4:42:19

In reply to Help, please, Doctors. Effexor and ?? question, posted by Racer on June 10, 1999, at 21:55:03

> Hi, I'm taking Effexor XR, now at 225mg/day. It's relieving the anxiety that usually goes along with depression for me, but interfering with my ability to sleep and (most importantly) not fixing the depression.
> My depression is worse in some ways now than without the medication. For one thing, I'm equally despondant, but without the lack of motivation which has proven helpful for me when I've been suicidal in the past. This is the first anti-depressant which has been relatively side effect free for me, but it's just not helping the depression.
> My own doctor will not listen to me. When I called to tell her that I'd spent four days straight crying and wanting to kill myself, she said that "meds won't help you. You have too many problems you'll have to work out before the meds will make you feel better." NOT therapeutic, by the way, if you're thinking of telling your own patients that. Anyway, one of the things that she said was that I should stay on the Effexor if it's doing anything at all, because she considers it successful if there is any relief in symptoms whatsoever. I'm really frightened right now, because I don't want to be dead, just to get some relief.
> So, here's my question: since Effexor is effective against the anxiety, and pretty easy on the side effects, is there anything that can be combined with it that might help with the depression? My doctor says that anti-depressants are never ever used in combination. That it must be one drug only, no matter what. This is different from most of what I've been reading, which says that combinations of drugs often work better than single drugs. Any information about any of this would be greatly appreciated.
> My greatest concerns are weight gain and sleepiness/grogginess, and lowered blood pressure. My blood pressure averages 90/60, so it can't go much lower. The other drugs I've tried have packed the pounds on me, 50 to 70 pounds. That is just not acceptable. The grogginess is self explanatory.
> I've tried Paxil (good for the depression, packed on 50 pounds or so, and made me anorgasmic and groggy), sinquan (for pain - lowered bp), nortriptyline (weight gain, somewhat effective on depression) and serzone (thoroughly awful). Any suggestions?
> Thanks for your time and advice.

Racer and all, I apologize for my excessively long posts. Here's what I meant. The Hamilton test and the Beck's Depression Inventory test are common industry standards to objectively measure progress/success/failure. Doctors treating mental illness and exhibiting questionable people skills tarnish their profession. There are lots of better docs who deserve your money and would gain extreme gratification in treating you. You have two problems, one with the drug, one with the doc. The drug problem is not likely to be corrected without fixing the doc problem first. If you decide to find another doc, share your reasons with your current doc, it might help him/her in the future. Find one who can squeeze you into their schedule very soon. In the meantime, don't risk rocking the boat alone, stay on your medicine. Hopefully a doc will respond to your post and offer professional advice. JohnL.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnL thread:7271